Jump to content

Search the Community

Showing results for tags 'Effexor withdrawal'.

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Tapering
    • Symptoms and self-care
    • Finding meaning
  • Members only
  • Current events
    • Success stories: Recovery from psychiatric drug withdrawal
    • Events, actions, controversies
    • In the media
    • From journals and scientific sources

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Found 5 results

  1. My son is 26 and I/DD, has seizures, ADHD, ODD etc. He is back at my home after 8 years. He's a mess! On a lot of meds for all different things. His new NP med management person wants him off a few. I agree but am not so sure about HOW to do this. That's why I'm here.
  2. Hi to everyone! A little about my story: -I was started on Effexor immediate release, 75 mg, about a year ago, in January of 2015. I wasn't even clinically depressed, I don't think - just a middle-aged lady dealing with life stuff, but coping fine, working, functioning. Had never had prior antidepressants . -Took Effexor 75 immediate release from 1/2015-5/2015, when the side effects (massive fatigue, weight gain, emotional numbness, among other issues) became intolerable. -Fast tapered 5/2015- 6/2015 over about 3-4 weeks. Did not receive adequate instructions from my therapist, just told to "taper slowly". -Terrible withdrawal symptoms for about a month, then settled down to: -daily brain zaps, usually dozens of times a day; comes on when I'm tired, haven't slept enough, about to fall asleep, or waking up. If I'm well-rested, the brain zaps are less frequent, but there hasn't been a day I haven't felt multiple, multiple zaps. -No improvement in this symptom (brain zaps) in the 8 months since I've been off Effexor -also feel continuation of the withdrawal symptom of vertigo/dizziness/mild "swishing" feeling in my head, especially when I'm not well-rested. I'm terrified that the brain zapping indicates permanent damage of some kind. I'm terrified that the damage will lead to unknown consequences in the future. I'm terrified that this will never go away. The symptoms aren't intolerable, in and of themselves; it's just the worry and the uncertainty that bother me. I'm happy to keep "waiting it out", but am losing hope. I really don't want to reinstate, but am considering doing so, in the XR formulation, as low of a dose as I can get away with, and then do a slooooooooooooowwwwww taper this time. However, I would only want to do this if there were NO WAY that these symptoms would go away without reinstatement of Effexor. So happy to have found this forum. If anyone has any experience with this situation or any advice for me, that would be awesome I'm especially wondering if anyone has had any luck with brain zaps going away after an Effexor fast taper - either waiting it out for a very long time, or success with reinstating/then slow tapering Effexor after such a long time with withdrawal symptoms. Thank you, and Happy New Year to all. Hopefully 2016 will be a better year for all of us!
  3. Hi, Obviously I am new here. I am desperate for support and understanding. My life is falling apart. I am on so many meds. Every time I ask a new dr to help me wean off of Effexor, they say they will, but they add another Med first and I am STILL stuck on the Effexor! I am down to 37.5 mg, but even weaning down one bead at a time, I experience SEVERE withdrawal! Brain zaps, vertigo, exhaustion, rages, crying spells, hopelessness, mood swings. I am now on Effexor, Viibryd and Lamictal and I am worse off than ever!!!!! I am angry and hopeless. I am exhausted, irritable, having muscle twitches, hypertension, headaches, vertigo. I don't even know who I am anymore. I haven't been happy in years. The doctor on psycheducation.org says that everyone should have the opportunity to be off all the meds to find a baseline. I am diagnosed with depression and anxiety, not that I have ever had a proper screening. I believe I may be bipolar and it has been missed due to my adhd. But how can anyone know since I've been on these meds all these years?! And I have to wonder if I AM bipolar and these meds have made it worse or even initiated "kindling"!!! I can't find any doctors who understand or who can truly help me. I feel so helpless and I hate the person I've become! I need to know if this is really me or a monster created by these meds!!! My children are suffering and I believe that them enduring my mood swings and outbursts amounts to psychological abuse. My heart is broken for my girls. I need help and I can't find it anywhere.
  4. Hello everyone, I'm new to the group and I'm desperately looking for help, suggestions, insight. I've been off and on anti-depressants since 1987 and on Effexor XR for 15 years. I've gone off Effexor 3 times and ended up hospitalized with severe anxiety and depression several months after going off it, hence having to go back on it each time. I have terrible side effects from Effexor, but no other drug has really worked. I want to get OFF the drug, but because I have failed in a rather scary way in the past I am terrified. Does anyone have experience going off meds after decades? Does anyone have experience going off Effexor permanently without having to go back on something else? Do you have any resources, books, films, websites that have been helpful? Thanks so much. Wishing you all peace and wellness.
  5. Hello! I have been on effexor for 15 yrs.......for depression/anxiety.....had lost my mother and my eldest son abruptly within five months.....plus was working grave yard shift, so was already not sleeping well and have always been a very sensitive person, and as a woman, mother, wife, etc....always thinking......over the years i would tell my doctor i would like to go off the effexor...but she would say if you feel fine why stop? I just didn't like the fact that i was putting chemicals in my body, the lack of libido, the weight gain, etc....but i listened to her....this year i was taking a sabbatical yo meet my husband in Singapore(new job),,,,and my doctor had prescribed enough effexor till i came back to canada.....but i forgot to buy them before leaving......so only once in Singapore did i realise that and only had one week of meds left....so i finally found a doctor hoping he could prescribe the same meds and everything would be fine.....but he said he could but would take a few weeks because no one uses that kind of anti depressant over there.....and thoughtnit was an old medication, and was the most expensive...so anyways, he suggested another kind of anti depressant, don't ask what the name was......but all i can say is that for 3 weeks i went through hell.......thought it was side effects of discontinuing effexor and side effects of new drug....but was a nightmare...still don't know how i got through it...especially the first week to ten days......24 hours of non stop, no reason crying...and i mean crying.......then the dizzyness, the headaches, the insomnia, losing concentration, memory, coordination, brain zaps, foggyness, pain in my neck, pain in my chest, palpitations, etc........after three weeks felt a lot better but not top shape.....decided to not take the low dose of the med and to just stop taking drugs..........but the dizzy spells got worst, then started positional vertigo, flu symptoms, mostly coughing, then got pneumonia....and insomnia, foggyness, chronic fatigue got installed....went to see my doctor....told her about all the symptoms....she said they were all symptoms of depression...other than the vertigo and pneumonia of course....i could believe and understand that.......but i have been depressed before and never and i say never did i feel this sh*tty in my whole life........i never had all these physical, disabilitating symptoms........i had done some research on the internet and found a lot of forums where people were matching my exact symptoms...told my doctor...all she could say was do not trust internet......and that withdrawal side effects only last up to 3 weeks maximum........now i am very worried and frightened to death that i will be stuck with this for life........it has been 31/2 months now, i don't think can live like this forever......i need to know there is an answer to this......will it stop and go away...is there anything i can do to make it go away? I need help and advice!!!
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy